Alert archive / Georgia / Flash Flood Warnings in 1997
Flash Flood Warning 27, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Oct 26, 1997, 9:33 AM EST for Habersham County, Rabun County, Stephens County, Georgia; Anderson County, Oconee County, Pickens County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1997, 9:33 AM EST (14:33 UTC)
- Expired
- Oct 26, 1997, 12:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
Counties Habersham County, GA, Rabun County, GA, Stephens County, GA, Anderson County, SC, Oconee County, SC, Pickens County, SC
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 261433 FFWGSP GAC137-241-257-SCC007-073-077-083-261700- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 933 AM EST SUN OCT 26 1997 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL NOON EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST GEORGIA ...HABERSHAM COUNTY...RABUN COUNTY...STEPHENS COUNTY IN SOUTH CAROLINA ...ANDERSON COUNTY...OCONEE COUNTY...PICKENS COUNTY ...SPARTANBURG COUNTY VERY HEAVY RAIN CONTINUED ACROSS THE WARNING AREA THIS MORNING WITH A NUMBER OF STREAMS AND ROADS STARTING TO FLOOD. THE TWELVE MILE RIVER IN NORTHERN PICKENS COUNTY WAS FLOODING...AND A NUMBER OF ROADS AND SEVERAL SMALL STREAMS IN HABERSHAM COUNTY GEORGIA HAVE FLOODED OUT. A SMALL STREAM IN CORNELIA GEORGIA HAD REACHED SOME HOMES. LATER UPDATING STATEMENTS WILL BE ISSUED CONCERNING THIS FLOODING. JONES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 1:05 AM EST, 8 hours 28 minutes earlier.
Area forecast discussion, Oct 26, 1:05 AM EST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC
105 AM EST SUN OCT 26 1997
ALL: MOSTLY CLOUDY TODAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING.
SOME THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON. CLOUDY
TONIGHT WITH SHOWERS AND THUNDERSTORMS....SOME POSSIBLY
SEVERE. DECREASING CLOUDS MON...WITH CHANCE OF MORNING RAIN
PIEDMONT.
RADAR COMPOSITE SHOWS BAND OF RAIN WITH SOME EMBEDDED HEAVY SHOWERS
MOVING NE ACROS UPSTATE SC AT THIS TIME. AS THIS BAND PASSES OUT OF
AREA A RELATIVE LULL IN ACTIVITY IS EXPECTED UNTIL STRONG SHORTWAVE
MOVES CLOSER TO AREA. DISAGREE WITH ETA TIME SECTION SHOWING MAX
LIFT AT 18Z WITH WEAKER LIFT ALOFT TONIGHT. PREFER SLOWER NGM WITH
LIFT FROM 18-30 HOURS...PEAKING AT 24 HOURS. BEST CONVECTION WILL BE
PREFRONTAL THIS EVENING...POSSIBLY WITH A SQALL LINE. PLENTY OF
PARAMETERS FAVOR SEVERE THIS AFTERNOON AND ESPECIALLY THIS
EVENING. UPPER LEVEL JET COULD BE A BIT CLOSER...BUT OTHERWISE
POTENTIAL IS VERY REAL. LIGHT RAIN COULD FOLLOW CONVECTION FROM 30
HOURS UNTIL FROPA...WHICH IS MORE LIKELY DURING THE MORNING THAN
RIGHT AT 12Z AS MODELS SUGGEST. DRIER AIR MOVES IN AT MID LEVELS
MON..BUT ENOUGH LOW LEVEL MOISTURE FOR LOW CLOUDS. ENOUGH WESTERLY
COMPONENT TO BREAK THEM UP A BIT. FAN LOOKS TOO COOL TODAY GIVEN
WARM ADVECTION. NOT DRY ENOUGH FOR MUCH EVAPORATIVE COOLING AND
SURFACE HIGH NOT IN GOOD LOCATION TO DRIVE DRY AIR DOWN LEE OF
MOUNTAINS. FAN A BIT COOL TONIGHT SINCE COOLER AIR WONT ARRIVE UNTIL
MON MORNING. FAN ALSO COOL MON GIVEN LATE ONSET OF STRONG COLD
ADVECTION.
AVL 67/50/56 9+0
CLT 71/60/68 8+3
GSP 70/58/66 9+2
JATThe office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:32 AM EST | Flash Flood Warning | GSP | Greenville | 3 hr |
| Oct 26, 9:33 AM EST | Flash Flood Warning | GSP | Spartanburg | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 1997Flash Flood Warnings in South Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.